Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 63, NWS Baltimore/Washington
NWS Baltimore/Washington issued this small craft advisory at Mar 16, 2021, 11:10 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2021, 11:10 AM EDT (15:10 UTC)
- Expired
- Mar 16, 2021, 2:53 PM EDT
- In force
- 4 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted.
850 WHUS71 KLWX 161510 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 1110 AM EDT Tue Mar 16 2021 ANZ531>533-538-162200- /O.NEW.KLWX.SC.Y.0063.210316T1510Z-210316T2200Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Patapsco River including Baltimore Harbor- 1110 AM EDT Tue Mar 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Southeast winds 10 to 15 kt with gusts up to 20 kt. * WHERE...Chesapeake Bay from Pooles Island MD to Drum Point MD, and Patapsco River including Baltimore Harbor. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DHOF
1 follow-up statement
854 WHUS71 KLWX 161853 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 253 PM EDT Tue Mar 16 2021 ANZ531>533-538-162000- /O.CAN.KLWX.SC.Y.0063.000000T0000Z-210316T2200Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Patapsco River including Baltimore Harbor- 253 PM EDT Tue Mar 16 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The wind has diminished. $$ DHOF
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Mar 16, 10:40 AM EDT, 30 minutes earlier.
Area forecast discussion, Mar 16, 10:40 AM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Baltimore MD/Washington DC 1040 AM EDT Tue Mar 16 2021 .SYNOPSIS... A weak area of low pressure will cross the Mid-Atlantic today. Weak high pressure will briefly return Wednesday before a stronger low pressure approaches for Thursday into Friday. High pressure will gradually return over the weekend. && .NEAR TERM /THROUGH WEDNESDAY/... Latest analysis depicts weakening low pressure over the lower Ohio Valley with high pressure departing New England. Behind this weak high pressure, another, stronger low is located over Utah. Upper level forcing associated with the current system continues to split around the region, with most energy likely to transfer to a new low off the Carolina coast tonight. Thus, most precip is avoiding our region. Southeasterly flow will be enough to moisten the atmosphere, with some patchy light rain and drizzle expected in some areas. Rainfall will be minimal, though, with mostly less than a tenth of an inch expected. On the ridges, temperatures have largely risen above freezing, so the earlier Winter Weather Advisory has been lifted. The southeasterly flow should allow the air to moisten and gradually warm, with highs likely in the 40s this afternoon for most areas east of the mountains. Tonight, the system passes east, but the flow will weaken and then shift northeast to north. Probably not enough forcing left for even patchy rain or drizzle, but some mist and fog along with low clouds appears likely. Temps won't budge much. For Wednesday, the morning looks fairly dreary with the lingering low clouds/mist. However, expect just enough drying by afternoon to get some breaks of sun, with temps likely rising into the 50s. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... Low pressure over Utah presently will move eastward through mid-week, and by late Wednesday night, it will be over Missouri. This system will maintain strength, unlike its predecessor, so expect widespread rainfall by late Wednesday night persisting through Thursday night. Enough warm advection will occur ahead of it to keep precip rain overall, though a little cold advection as the system slides east late Thursday night could cause the far northwest to start mixing with snow late at night. QPF amounts look to be over an inch for much of the region, and if we hadn't just been dry for over 2 weeks, we might have more of a flood risk. That said, wouldn't not rule out some isolated flooding in the typically more vulnerable locations, but will not headline anything yet. Temperatures won't move much during this period, with highs in the 50s and lows in the 40s for the most part. The warm front associated with this system is expected to be right along the southern boundary of our CWA. Better near- surface-based instability coupled with deep shear may result in a severe weather threat. Though the greatest risk appears to be focused to our south, a few damaging wind gusts or even a low tornado risk can't be ruled out as far north as central VA to southern MD Thursday afternoon/evening. && .LONG TERM /FRIDAY THROUGH MONDAY/... As a cold front slides southeastward across the region on Friday, high pressure will build in from the northwest. Precipitation, mainly in the form of a chilly rain, will gradually come to an end from northwest to southeast. Some wet snow could mix in with this rainfall, but may only accumulate at higher elevations of western Maryland and eastern West Virginia. Little to no snow accumulation is expected Friday. High pressure will gain control of the region Friday night through Monday. Temperatures will be at the coldest point Friday and Friday night due to cloud cover and rain during the day and cold advection and partially clearing skies during the night. Temperatures could remain on the chilly side Saturday before modifying to near average on Sunday, then above average on Monday. By Monday, the high will move to the east so we have a return flow. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... MVFR conditions are expanding northward out of central Virginia as of 1430Z. A moist southeasterly flow will continue to result in lowering CIGS today, with patchy light rain and drizzle possible. IFR conditions, mainly CIGS but perhaps also VSBY, expected tonight as the flow weakens. Northerly flow on Wednesday will gradually clear out the low clouds and mist, with improvements to VFR likely by afternoon. However, conditions deteriorate again Wednesday night and Thursday with IFR likely as another system moves in with periods of rain and reduced CIGS/VSBY. These conditions likely persist into Thursday night. IFR to LIFR conditions Friday. MVFR to VFR expected to unfold Friday night, then VFR conditions Saturday and Saturday night. Winds north around 15 knots gusts up to 25 knots Friday, then north 10 to 15 knots gusts 20 to 25 knots Friday night. Winds north 10 knots Saturday, then variable 5 to 10 knots Saturday night. && .MARINE... A system crossing the region today will produce a decent southeasterly flow, but gradient looks to be just shy of producing Small Craft Advisory gusts. May see a few 18 knotters, but if needed, will issue Marine Weather Statements to cover. Winds shift to northerly and lighten tonight as the low heads offshore. Winds become light Wednesday and gradually shift back to southeasterly Wednesday night as another stronger system approaches. This system is stronger and likely to produce SCA level gusts later Thursday and Thursday night as the system passes east off the coast while winds shift to northerly. A period of gale force wind is possible Friday morning. Small craft advisory conditions likely Friday afternoon and Friday night. No marine hazards expected Saturday. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...None. MD...None. VA...None. WV...None. MARINE...None. && SYNOPSIS...RCM NEAR TERM...RCM/DHOF SHORT TERM...RCM/DHOF LONG TERM...KLW AVIATION...RCM/KLW/DHOF MARINE...RCM/KLW/DHOF
Hazardous weather outlook, Mar 16, 10:37 AM EDT, 33 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 1037 AM EDT Tue Mar 16 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-171445- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 1037 AM EDT Tue Mar 16 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated instances of wind damage from thunderstorms are possible Thursday afternoon and evening, mainly from near Fredericksburg in Virginia to southern Maryland. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-171445- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 1037 AM EDT Tue Mar 16 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated instances of wind damage from thunderstorms are possible Thursday afternoon and evening, mainly over portions of the central Virginia piedmont. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-501-502-VAZ503-504-WVZ501>506-171445- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 1037 AM EDT Tue Mar 16 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DHOF
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.